Methotrexate

Post your Rheumatoid Arthritis related questions for our experts here.
Post Reply
2 posts
Guest Posts
Posts: 747
Joined: Wed Sep 07, 2016 4:12 pm
Report Quote

by Guest Posts on Wed Jan 19, 2022 12:10 pm

Methotrexate

I was diagnosed with RA just over 6 months ago and was prescribed methotrexate. A month or so after, I noticed that I had a rash and some red bumps on my chest, and have continued to have rashes quite regularly. I have stopped eating certain foods and changed some of my usual products such as shampoo/shower gel/creams to see if that helps, but sadly it hasn't. I suppose what I want to know is whether methotrexate is known to cause such side effects? I just want to get to the bottom of it! thanks (Linda)
talkhealth team on behalf of a guest visitor

Dr Wendy Holden
Posts: 3
Joined: Mon Jan 10, 2022 3:58 pm
Report Quote

by Dr Wendy Holden on Thu Jan 20, 2022 9:27 pm

Re: Methotrexate

Methotrexate can cause a rash but usually rashes caused by medicines are not just on one part of the body such as the chest - they are often on the arms and legs and can look blotchy and feel itchy. It might be worth missing just a single dose of methotrexate so see if that makes any difference. Missing one dose is unlikely to make your arthritis feel worse but after a week off the medicine you should be able to tell if the rash is better or not and if so speak to your rheumatology team about a change of medicine. Anti inflammatory medicines such as naproxen can also often caue a rash which can be more obvious in areas exposed to sunlight such as the arms and chest.
Try not to scratch the rash as that can make things worse.

Post Reply
2 posts